I had Mitral Valve Repair in January. A few days after surgery I went into afib. I was put on Amiodarone and Metoprolol. I was taken off the Amiodarone in late May. I went to the Cardiologist last week - I have shortness if breath while going up the stairs, walking uphill or exercising. he now took me off he Metoprolol. it has been almost a week and I still see no change. Has this happened to anybody else? Help!
Metoprolol could be the culprit for you symptoms, but if they're not getting better off the medication, then it may be something else. It's possible that you're having bouts of Afib causing your symptoms, or that your heart is weaker, or you have pulmonary hypertension, or that the valve is leaky. If you haven't had a post operative echocardiogram, then you definitely should. It would also be reasonable to wear a Holter monitor or Event monitor to see if you are still having intermittent Afib.
I just went for an echocardiogram last week, and everything looked good. I did a 30 day event monitor about two months ago, and my Cardiologist was pleased with the results.
I have been off the Metoprolol for a week now, should I already see results.
I am an active person (or trying to be) so this is difficult for me.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.